I Am Trying To Stop Taking Wellbutrin How Long Do I Need To Give The Withdrawal Symptoms To Stop?

Question

Asked by Bonkate

I Am Trying To Stop Taking Wellbutrin How Long Do I Need To Give The Withdrawal Symptoms To Stop?

I have been taking Wellbutrin XL 150 daily for the last two years to prevent my migraines. It really helped my migraines until the pharmacist told me I had to take the generic. The generic Wellbutrin gave me horrible headaches and made me feel down which I have never had a problem with. I called my insurance company who told me they can not tell me to take the generic that we have one of the few plans that they can't. Why the pharmacist told me differently I have no idea. I was switched back to the namebrand Wellbutrin. The sickening headaches from the generic Wellbutrin went away but I still felt down. I decided to try and stop taking the Wellbutrin. I tapered off and have not taken any for 16 days. For the last 1 1/2 weeks I have been dealing with sick nauseating migraines. Plus I'm so sleepy all the time...I have difficulty staying awake.

The Wellbutrin originally did not cause me to gain weight but after trying the generic my appetite seemed to increase and that has not stopped on either.

I decided to try and stop taking the Wellbutrin. When I tapered off the Wellbutrin and stopped taking it my appetite returned to normal.

What I am wondering is how long does it take for the withdrawal symptoms to last and how do I know if I am past withdawal symptoms or do I just need to take Wellbutrin for migraines? I was doing fine when I tapered the Wellbutrin. The migraines increased after six days of no Wellbutrin. Now that it has been 16 days without Wellbutrin and the migraines are daily and bad...have I given enough time for withdrawal symptoms to stop?

Answer

Bonkate,

The half-life of Wellbutrin is 21 hours, so it took about five days for it to be out of your system. How long withdrawal symptoms can last depend on many things including all health issues you have, your general health, and other things. Your doctor is the only person who can really tell you if you should be past the withdrawal symptoms by now.

Another unfortunate problem we can have is that once we go off a medication that was helping reduce our Migraines, it may or may not work again for us.

I wish there were simple answers to this, but there simply aren't. You're going to have to work with your doctor to see if Wellbutrin will work for your Migraines now, or if you're going to have to try something else.

Good luck,

Teri

Answered by Teri Robert